MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 805.88
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during combined cataract/vitrectomy procedure forceps became impossible to open and close.The surgery was completed after replacing the product with another one.There's no patient harm.
 
Additional Manufacturer Narrative
The sample was received with inner blister, outer blister and without cover foil.The blister in which the sample had been received are not from this device.The sample has a lot of space inside.The sample showed no macroscopic signs of damage.The sample showed no signs of surgery residues and was returned in a closed status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was functionally tested.It was noticed that is not possible to open the forceps.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customer¿s complaint was confirmed.No lot number was identified with this complaint; therefore the manufacturing documentation was not reviewed.All product and batch history records are quality reviewed prior to product release.It cannot be determined how or where the damage to the sample occurred; therefore, a root cause for the customers reported event could not be determined.The exact root cause for the customer¿s reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15110813
Report Number3003398873-2022-00049
Device Sequence Number19870953
Product Code HNR
UDI-Device Identifier07612717071711
UDI-Public07612717071711
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number805.88
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date10/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown